Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 66, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 27, 1996, 5:13 PM CDT for Martin County, Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 1996, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 27, 1996, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Martin County, TX, Midland County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 272212 FFWMAF TXC317-329-280115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 513 PM CDT TUE AUG 27 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST TEXAS ...SOUTHEASTERN MARTIN COUNTY IN SOUTHWEST TEXAS ...NORTHEASTERN MIDLAND COUNTY AS OF 510 PM DOPPLER RADAR IN MIDLAND SHOWED THUNDERSTORMS PRODUCING CONTINUED HEAVY RAINS OVER NORTHEAST MIDLAND COUNTY AND SOUTHEAST MARTIN COUNTY. HEAVY RAINS UP TO 2 INCHES HAVE OCCURRED OVER THE PAST 2 HOURS AS THUNDERSTORM CELLS WERE TRAINING OVER THE SAME AREA WHILE DRIFTING SLOWLY TO THE NORTHEAST. THE SOUTHBOUND SECTION OF HWY 137 WAS REPORTED UNDERWATER JUST SOUTH OF STANTON...ALSO A LOW AREA OF HWY 307 WAS UNDERWATER JUST EAST OF GREENWOOD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. & PENDERGRAST
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 1:49 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 27, 1:49 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 149 PM CDT TUE AUG 27 1996 KMAF 88D REFL PRODUCT SHOWING AN EXTENSIVE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE FA WITH THE GREATEST CONCENTRATION OVER JEFF DAVIS AND CULBERSON COUNTIES. MOST OF THIS ACTIVITY GENERALLY MOVING NORTH NORTHEAST AT 10 TO 15 MPH. 16Z WV IMAGERY INDICATING A SPLIT MOISTURE PLUME WITH ONE OVER CENTRAL TX AND ANOTHER OVER EXTREME WEST TEXAS AND WESTERN NM. HOWEVER... THEY APPEAR TO BE PROPAGATING EASTWARD. LATEST SURFACE ANALYSIS SHOWS DEWPOINTS PREDOMINANTLY BETWEEN 65 AND 70 OVER MUCH OF FA. NGM SHOWING H85 THETA/E RIDGE AXIS BUILDING FROM TERRELL COUNTY INTO THE EASTERN PORTIONS OF THE PERMIAN BASIN BY 28/12Z. BELIEVE ETA TRYING TO DRY THE AREA OUT A LITTLE TO QUICKLY SO PREFER NGM WHEN IT COMES TO MOISTURE... OTHERWISE MODELS ARE IN GENERALLY AGREEMENT. WITH ABUNDANT MOISTURE OVER THE AREA... 12Z MAF RAOB PW 1.50 INCHES... AND AFOREMENTIONED FEATURES BELIEVE HEAVY RAINFALL IS A GOOD POSSIBILITY OVER MUCH OF FA THIS AFTERNOON AND TONIGHT. WITH GROUND ALREADY SATURATED OVER THE MOUNTAINS BELIEVE A FLASH FLOOD WATCH IS WARRANTED FOR MOUNTAINOUS ZONES. WILL HAVE TO WATCH CLOSELY TO SEE IF ANY OTHER COUNTIES WILL NEED TO BE INCLUDED. APPEARS PERSISTENCE IS BEST ROUTE TO TAKE WITH TEMPERATURE FORECASTS AND FOR POPS. APPEARS MODELS ARE A LITTLE LOW ON POP FORECAST... ESPECIALLY WHEN CONSIDERING AREAL COVERAGE AS DEPICTED BY THE KMAF 88D. CNM 67/40 MAF 68/40 MRF 60/50 P07 76/40 EARLE
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.